I am tired all the time…don’t know if it is from the meds, the CIDP, or both!
I do have another problem again not sure where it is stemming from. I seem to have a sensation of something stuck in my throat. Always seem to have phlem that I can’t bring up and it won’t go down. Anyone else having this problem? I wonder if it is from the meds?
Rhonda from Canada
I ve had many reactions like that over the years. And tried different brands. Body aches,flu symtoms, headaches (migraines) are normal side effects of IVIG. Pre med helps to minimaze them,but I always have them sometimes worse than others.
The only thing that helps a little is a slower infusion. I start at 15 ml and then go up every 15 min. I cant go faster than 150ml/hr. It takes me almost 5 to 6 hours to take it. and I take 30 grm.(300cc) The dosage is according to your weight,so you need to check that and make sure your doctor is giving you the right dosage.If you go up or down in weight ,dosage needs to be change.
dont get discourage keep trying until you find the one with less severe side effects. They will always be there at different intensities. I ve been taking IVIG for 14 yrs and always have side effects in one way or another. Is part of taking medicines.
I hope you feel better soon.
BUT, not all of us experience side effects. I was on IVIG for four years and even when I had two five day loading doses I had no side effects. I never needed to be pre-medicated, no headache, no flu like symptoms, nothing. I could take the IVIG on fast drip.
Unless I’m the only one, there is a flip side.
Side effects listed:
What are the possible side effects of azathioprine?
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Call your doctor at once if you have a serious side effect such as:
pale skin, easy bruising or bleeding, unusual weakness;
fever, chills, sore throat, body aches, weakness, muscle pain, flu symptoms;
severe nausea, vomiting, or diarrhea;
severe pain in your upper stomach spreading to your back, fast heart rate;
pain or burning with urination;
stomach pain, loss of appetite, dark urine, clay-colored stools, and jaundice (yellowing of the skin or eyes); or
white patches or sores inside your mouth or on your lips.
Less serious side effects may include:
mild upset stomach, nausea, diarrhea, loss of appetite;
hair loss; or
This is not a complete list of side effects and others may occur. Tell your doctor about any unusual or bothersome side effect.
What other drugs will affect azathioprine?
Before taking azathioprine, tell your doctor if you are taking, have taken, or need to take any of the following medicines:
methotrexate (Rheumatrex, Immunex);
a blood thinner such as warfarin (Coumadin);
cyclosporine (Neoral, Sandimmune);
olsalazine (Dipentum), or sulfasalazine (Azulfidine);
sulfamethoxasole and trimethoprim (Trimpex, Proloprim, Bactrim, Septra, others); or
an ACE inhibitor such as benazepril (Lotensin), captopril (Capoten), fosinopril (Monopril), enalapril (Vasotec), lisinopril (Prinivil, Zestril), moexipril (Univasc), perindopril (Aceon), quinapril (Accupril), ramipril (Altace), or trandolapril (Mavik).
This list is not complete and there may be other drugs that can interact with azathioprine. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.
I took Cellcept, and now I am on chemotherapy with Cytoxan.
I did not get any side effects from Cellcept which is similar to what you are on, but it did not help me.
I do get side effects from the Cytoxan, but dealing with it.
In any of these, they have to watch your bloodwork monthly, especially your white blood count, plus do a urinalysis.
But if I remember in some of your past posts–don’t you take vitamin supplements and other over-the-counter drugs? Does your doctor or pharmacist know of what you are taking, in case of drug interference?
From what I have gathered and read on the site, it is no Picnic thats for sure but, like you said, its better than paralysis. I have to get the details all worked out with the Doctors and Insurance. Where, when, how much how often etc.
I am happy to move on to try this. I was hoping the steroid would work. When It didn’t, I became depressed and felt hopeless because it felt like the Doc was hell bent on this steroid thing. But once I told him I took a turn for the worse and required a cane and had problems with buttoning jeans, the first words out of his mouth was we wil have to try IVIG. So I felt some relief.
I would have been a good candidate to do Pred long term health wise, just not the right fix for my variant. Hopefully this will work. It’s up the Big Guy Upstairs on what will work,
Thank you for the words of encouragement and all the support from each and every one of you to this point. I would not be as on top of it, knowledgeable, or even have a clue if it weren’t for the forum members.
Searching the internet may yield facts but on the forum, This is how it IS!
I have been on Prednisone for almost 2 years with dosages as high as 60mg per day. I was always concerned about side effects being that I will only be 40 this month. Then in June during a visit to the Mayo clinic to get checked out they found a very large fatty deposit in my anterior chest cavity. They did a cat scan and found it – they think it may be a deposit from the steriods. I was able to see the scan it is quite a large mass. Now I am concerned about my steriod usage and think it may be causing more harm than good. They are going to attempt to wean me off – I am not sure how low I will go without a relapse. I have another scan in a couple of weeks to check the mass again.